Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 61, NWS Tallahassee, FL

April 20, 2014Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Apr 20, 2014, 6:32 PM CDT for Coffee County, Dale County, Alabama. It took effect at Apr 20, 2014, 7:31 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2014, 6:32 PM CDT (23:32 UTC)
In effect from
Apr 20, 2014, 7:31 PM CDT
Expired
Apr 22, 2014, 10:54 AM CDT
In force
39 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Coffee County, AL, Dale County, AL

The radar

The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pea River near Ariton (US 231) (ARTA1).

Action stage
8 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WGUS42 KTAE 202332
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
732 PM EDT SUN APR 20 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-212332-
/O.NEW.KTAE.FL.W.0061.140421T0031Z-140422T1554Z/
/ARTA1.1.ER.140421T0031Z.140421T1100Z.140422T0954Z.NO/
632 PM CDT SUN APR 20 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR THE PEA RIVER NEAR ARITON (US 231).
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM SUNDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TONIGHT AND CREST NEAR 
  16.2 FEET ON MONDAY MORNING. 
* IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY
  231 AND THE PEA RIVER WILL START TO FLOOD. AT 17.0 FEET...THE
  BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL
  BE FLOODED. 

&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571


$$
3 follow-up statements
680 
WGUS82 KTAE 210732
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EDT MON APR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-220732-
/O.CON.KTAE.FL.W.0061.000000T0000Z-140422T1554Z/
/ARTA1.1.ER.140421T0043Z.140421T1200Z.140422T0954Z.NO/
232 AM CDT MON APR 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE PEA RIVER NEAR ARITON (US 231).
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM MONDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST AT 15.5 FEET AROUND NOON CDT AND 
  THEN BEGIN TO FALL LATER TODAY.
* FLOOD STAGE IS 14.0 FEET. 
* IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 
  AND THE PEA RIVER WILL BE FLOODED. 

&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571

$$
272 
WGUS82 KTAE 211513
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT MON APR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-220630-
/O.EXT.KTAE.FL.W.0061.000000T0000Z-140422T0630Z/
/ARTA1.1.ER.140421T0043Z.140421T1100Z.140422T0030Z.NO/
1013 AM CDT MON APR 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE PEA RIVER NEAR ARITON (US 231).
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231
  AND PEA RIVER WILL START TO FLOOD. 

&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571


$$
875 
WGUS82 KTAE 220137
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT MON APR 21 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...
 
  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-220207-
/O.CAN.KTAE.FL.W.0061.000000T0000Z-140422T0630Z/
/ARTA1.1.ER.140421T0043Z.140421T1100Z.140421T2037Z.NO/
837 PM CDT MON APR 21 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PEA RIVER NEAR ARITON (US 231).
* AT  8:00 PM MONDAY THE STAGE WAS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:37 PM MONDAY.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY 
  WEDNESDAY MORNING.
* IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231
  AND PEA RIVER WILL START TO FLOOD. 

&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 20, 1:44 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 20, 1:44 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT Sun Apr 20 2014

.Near Term [Through Tonight]...
This Afternoon...With low stratus holding firm...max temps will
have trouble making it to mid 60s. Updated GRIDS to lower this
aftn MAX temps and increase clouds.

Tonight...The mid/upper ridge over MS this eve will move east to
the AL/GA border by sunrise Monday. In response mid/upper low
will continue to slowly lift Newd farther off the SC coast. This
results in rising heights...increasing subsidence and mid/upper
gradually drying overspreading local region from W-E. At
surface...as nearly vertically stacked low lifts Newd...high
pressure ridge continues to ridge down Ern seaboard into Gulf
coast. The combination of this departing low and building ridge
will keep local gradients above normal. Overnight area soundings
show increasing NE flow surface-H8 then backing to NWLY above.
Locally this translates to overnight winds in the 5-10 mph range
highest Ern counties and with PWATS remaining around 0.7-0.8
inches...expect some lower ceilings to persist at least thru
midnight especially Ern GA counties (although thinner than earlier
today and with breaks). Clouds should increasingly scatter out
Wrn counties by midnight. With winds in the 5 to 10 mph range...fog
very unlikely. CAM/ Local confidence tool...Bufkit and SREF show
improving clouds conditions and lack of fog. Expect lows near 50
north to low 50s south.

&&

.Short Term [Monday Through Tuesday]...
With deep layer ridging in place through Monday, fair weather and
partly cloudy skies are expected with temperatures near
climatology. Rain chances will increase on Tuesday, mainly in
South AL & GA with the approach of a cold front from the
northwest. Unlike the last couple of systems, this one looks much
weaker with less coverage of rain along with lighter amounts,
which is much more typical for April. Any threat of severe storms
with this system appears very low due to weak forcing and weak
winds aloft. Temperatures will continue near climo values on
Tuesday.

.Long Term [Wednesday Through Sunday]...
The pattern appears to remain fairly progressive through the
period, and a weak system may affect the area on Saturday with a
slight chance of showers and thunderstorms. PoPs for the remainder
of the period look to be below 20 percent. Temperatures are
expected to be near to slightly above their seasonal averages.

&&

.Aviation...
[Through 18Z Monday] Low level cloudiness with MVFR CIGS will
gradually begin to scatter out from SW to NE through the rest of
this afternoon and early evening as the deep layer low pressure
system off the northeast Florida coast moves further away. By
midnight VFR should overspread entire area. NE Winds 5 to 10 mph
will persist overnight so neither fog nor AOB MVFR CIGS expected
although borderline MVFR CIGS may linger across N/E of VLD may
linger. After sunrise winds will become less than 10  MPH with VFR
conditions everywhere.

&&

.Marine...
No major systems are expected to affect the area through next
week. Winds will become westerly ahead of an approaching weak
cold front on Tuesday, but they should remain rather light.

&&

.Fire Weather...
The airmass will dry out on Monday but remain above critical
levels. It will begin to gradually moisten up on Tuesday. Red
Flag conditions are not expected through the upcoming work week.

&&

.Hydrology...
The several recent heavy rain events have caused nearly all of our
local rivers to be above normal stage/flow, with the most recent
rain event on Friday driving several rivers well above flood stage.
The Choctawhatchee at Bruce is forecast to reach major flood stage
this evening. Other points reaching moderate flood stage are:
Choctawhatchee at Caryville, Chipola at Altha, St. Mark's at
Newport and the Ochlockonee at Concord and Havana. Rainfall with
Tuesday's system is expected to be less than a quarter of an inch.

The most up-to-date river forecast information can always be found
on our AHPS page (below).

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   52  79  52  83  60 /   0   0   0  20  10
Panama City   56  75  59  77  63 /   0   0   0  20  10
Dothan        52  79  56  82  59 /   0   0   0  40  20
Albany        50  80  53  82  58 /   0   0   0  40  20
Valdosta      50  78  50  83  59 /   0   0   0  20  20
Cross City    52  79  52  82  58 /   0   0   0  10  10
Apalachicola  56  73  57  77  62 /   0   0   0  10  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...BLOCK
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...BLOCK
MARINE...DVD
FIRE WEATHER...BLOCK
HYDROLOGY...WESTON

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.